Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can itchy skin be the only symptom of HIV?
Sep 30, 2001

I suffer from itchy skin and I'm worried it might be a cancer. Going through your site/forum, I read this piece of information from you: "Itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general." Does this means that HIV+ patients can suffer from skin itching as an only symptom?? thanks for clarifying.

Response from Dr. Dezube

I did indeed respond to a query stating that "itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general." There are so many causes for itchy skin, ranging from the less serious causes (e.g. new detergent, poison ivy, misquito bites, new medication, and so on) to the more serious causes (lymphoma, HIV, and so on). It would be UNUSUAL for an HIVer to have itchy skin as the only symptom, though I imagine this can occur. There are so many more likely reasons to get itchy skin. Obviously if you are concerned about HIV infection, then an HIV test is in order (knowledge is power). If the skin itching is severe, then additional testing may be in order (liver function tests, complete blood count, chest x-ray). One of the most common causes of itching is "winter itch" occuring during dry times of year. If the itchy skin persists despite over-the-counter preparations (hydrocortisone cream, calamine, benadryl), I would recommend that you see your health care provider or dermatologist. Good luck. You should be able to get an answer to your itchy skin.


Previous
Are there lymph nodes near the elbows? near the knees?
Next
Lymph node swelling; Should I worry?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement